Fitness.com The Global Fitness Community
Fitness.com The Global Fitness Community

Results 1 to 7 of 7
  1. #1
    ChiliPeppers is offline In Orientation
    Join Date
    Sep 2006
    Posts
    18

    What to Eat when on Antibiotics?

    Hello all, I recently got a virus and I have to take antibiotics for 7 days. This is unfortunate because this medication makes food literally taste like charcoal. I already lost 7 pounds and from eating healthy meals throughout the day, I am now only eating 1 very small one due to these pills...

    My question is, what can I eat while taking these antibiotics, and what should I avoid? Also, should I continue working out or should I rest for these 7 days?

    Thanks

  2. Google
  3. #2
    McSnappy is offline In Orientation
    Join Date
    Dec 2008
    Posts
    7

    Depends

    Quote Originally Posted by ChiliPeppers View Post
    Hello all, I recently got a virus and I have to take antibiotics for 7 days. This is unfortunate because this medication makes food literally taste like charcoal. I already lost 7 pounds and from eating healthy meals throughout the day, I am now only eating 1 very small one due to these pills...

    My question is, what can I eat while taking these antibiotics, and what should I avoid? Also, should I continue working out or should I rest for these 7 days?

    Thanks
    One. If you have a virus, you shouldn't be on an antibiotic. That would be reasons #1 for our/America and World threats with MRSA (also known as Methicillin Resistant Staph Aureus). therefore, if you do not have a bacterial infection, you do not need an antibiotic, b/c it will not work on a virus and case is closed.
    Two. Presuming you do have a bug and need Abx, then it will depend on what antibiotic you are on. If you are on one of the flouroquinolones - levaquin, cipro-floxin or any with ____ floxin, I would not do any hard running or lifting (possible tendon ruptures). If on something like a z-pak (azithromycin) - no real worries. Sounds like you may be on a sulfa based with the 'charcoal' mouth, but not sure.

    Really, it depends on the Abx. Look up the drugs contraindications and adverse effects.

  4. #3
    firefreak is offline Fourth Set
    Join Date
    Jul 2008
    Location
    On the train to lean-ville
    Posts
    1,141
    well you're on antibiotics so you have an infection, not a virus. antibiotics do not work on viruses.

    in terms of what to eat, i'm not sure about things you shouldn't be eating. i know that eating yogurt or cottage cheese is good as the antibiotics kill bacteria (including the bacteria that help you digest) and thus eating the probiotic bacteria sources will help you. make sure you are drinking plenty of water as well and try to eat normally. your body needs food to help keep it running while it fights the infection.

  5. #4
    ChiliPeppers is offline In Orientation
    Join Date
    Sep 2006
    Posts
    18
    Sorry for the confusion, you guys were right, I have an infection not a virus. The medication I am taking is called Biaxin XL, so, what can I eat with this type of medication, and can I still work out?

    Please excuse my ignorance and I am sorry if I am overreacting.

  6. #5
    firefreak is offline Fourth Set
    Join Date
    Jul 2008
    Location
    On the train to lean-ville
    Posts
    1,141
    You can eat whatever you like. Like I suggested earlier make sure you try to eat some yogurt. Biaxin XL is a brand name for Clarithromycin which is similar to Azithromycin so no worries about exercise. It does explain the possible taste issues.

    If you really are having a lot of trouble eating you should speak with your physician immediately. Some digestive issues, like I said, are inherent in taking a medicine that kills bacteria, and upset stomach usually comes with your stomach not liking the pills. However if you simply cannot eat at all then you should consult with your doctor and get it worked out.

  7. #6
    Eagles2286 is offline In Orientation
    Join Date
    Jan 2009
    Posts
    10
    the antibiotic shouldnt cause a change in taste, some might cause a lingering taste in your mouth afterwards but you should check with your doctor about the change in taste.

  8. #7
    Charlie Golf is offline First Set
    Join Date
    Nov 2006
    Posts
    155
    Like stated above, definitely eat some yogurt if you do not have a diet that encourages proliferation of probiotic bacterium in your gut. Antibiotics have the unfortunate side-effect of not being "targeted" for a specific bug so they take out the "good" stuff too...so you need to replace it.

    Otherwise it can lead to (as my Dr. always puts it) pusy, bloody diarrhea.

Similar Threads

  1. fat burner and antibiotics
    By Roadrunner52 in forum Supplements
    Replies: 14
    Last Post: Feb. 27/08, 05:51 PM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Members: 203,702
Threads: 47,621
Posts: 399,483
Top Poster: Karky (9,801)
Welcome to our newest member, robinettear
Don't try this at home
Last post by CrazyOldMan ( 833 Replies )
Today 08:34 AM in Journal
Ryan's Journal
Last post by Goldfish ( 1,248 Replies )
Yesterday 11:48 PM in Journal
Loss weight
Last post by Zoiendy ( 4 Replies )
Yesterday 01:10 PM in Weight Loss
Has anyone tried Vida...
Last post by johnnolex ( 2 Replies )
Nov. 22/14 07:58 PM in Open Talk
hello
Last post by rlubarsky ( 1 Replies )
Nov. 21/14 12:40 PM in New Member Intro

Body Building | Supplements | Weight Loss | Sports |